Alert archive / Louisiana / Tornado Warnings in 2013
Tornado Warning 32, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 27, 2013, 8:32 PM CDT for Bienville Parish, Louisiana. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2013, 8:32 PM CDT (01:32 UTC)
- Expired
- Apr 27, 2013, 9:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Bienville Parish, LA
The radar
The Shreveport radar (KSHV), 83 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 8:32 PM CDT | TORNADO | 7 W Bienville, LA | AN EF1 TORNADO UPROOTED AND SNAPPED SEVERAL HARDWOOD AND SOFTWOOD TREES ALONG MAMIE MURPHY RD...OLD SPARTA RD...AND KEPLER RD. THE PATH LENGTH WAS 2.28 MI...THE PATH WIDTH WAS 0.5 MI...AND MAXIMUM WINDS WERE ESTIMATED AT 100 MPH. |
| Apr 27, 8:50 PM CDT | TSTM WND DMG | 6 Ssw Mount Lebanon, LA | TREE LIMBS REPORTED DOWN ALONG HIGHWAY 154 NEAR SAILES |
| Apr 27, 8:55 PM CDT | TSTM WND DMG | 5 W Bienville, LA | TREE DOWN ON 507 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2298 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
726 WFUS54 KSHV 280132 TORSHV LAC013-280215- /O.NEW.KSHV.TO.W.0032.130428T0132Z-130428T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 832 PM CDT SAT APR 27 2013 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... CENTRAL BIENVILLE PARISH IN NORTHWEST LOUISIANA... * UNTIL 915 PM CDT * AT 830 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SAILES...OR 19 MILES SOUTHEAST OF MINDEN...MOVING SOUTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIENVILLE...BRICE AND LIBERTY HILL... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM... MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. && LAT...LON 3241 9280 3221 9293 3235 9317 3245 9310 TIME...MOT...LOC 0132Z 293DEG 17KT 3238 9309 $$ 20
1 follow-up statement
606 WWUS54 KSHV 280151 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 851 PM CDT SAT APR 27 2013 LAC013-280215- /O.CON.KSHV.TO.W.0032.000000T0000Z-130428T0215Z/ BIENVILLE LA- 851 PM CDT SAT APR 27 2013 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR BIENVILLE PARISH... AT 844 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A TORNADO. THIS TORNADO WAS LOCATED NEAR BRICE...OR 5 MILES WEST OF BIENVILLE...MOVING SOUTHEAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIENVILLE AND LIBERTY HILL PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM... MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3243 9307 3239 9282 3221 9293 3233 9314 TIME...MOT...LOC 0150Z 299DEG 8KT 3236 9305 $$ 20
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 27, 3:10 PM CDT, 5 hours 22 minutes earlier.
Area forecast discussion, Apr 27, 3:10 PM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 310 PM CDT SAT APR 27 2013 .DISCUSSION... CURRENT ANALYSIS SHOWS A COLD FRONT MOVING SLOWLY EAST ACROSS WESTERN PORTIONS OF THE AREA WITH A UPPER LOW OVER MISSOURI. THE UPPER LOW WILL CONTINUE TO DRIFT EAST INTO THE OHIO VALLEY BY SUNDAY MORNING. THIS WILL ALLOW THE COLD FRONT TO CROSS THE CWA TONIGHT ...WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP. BEST CHANCE WILL BE ACROSS SOUTHERN AREAS...WHERE THE INSTABILITY IS HIGHEST. A FEW OF THE STORMS COULD BECOME SEVERE WITH HAIL AND WIND THE PRIMARY CONCERNS. THE FRONT IS EXPECTED TO SLOW ON SUNDAY AND THIS MAY PROVIDE A FOCUS FOR LINGERING PRECIPITATION IN THE SOUTHEAST ZONES. WEAK HIGH PRESSURE WILL FINALLY BUILD OVER THE FOUR STATE REGION BY SUNDAY NIGHT. ON MONDAY...THE HIGH WILL SHIFT IN THE GULF OF MEXICO BRINGING BACK SOUTHERLY SURFACE WIND. THIS WILL ALLOW AFTERNOON TEMPERATURES TO REACH THE 80S AREA WIDE MONDAY THROUGH WEDNESDAY. A FEW SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE SOUTHEAST ZONES TUESDAY AND WEDNESDAY AS DEEPER MOISTURE BEGINS TO RETURN. NEXT BIG CHANGE IN THE WEATHER WILL BEGIN WEDNESDAY NIGHT INTO THURSDAY AS A UPPER LEVEL TROUGH DIGS SOUTHEAST INTO THE SOUTHERN ROCKIES. COLD FRONT WITH THIS SYSTEM WILL REACH CENTRAL OKLAHOMA WEDNESDAY NIGHT...AND WIDESPREAD CONVECTION IS EXPECTED TO DEVELOP. WILL KEEP POPS AT HIGH CHANCE...AS MODELS STILL HAVING A TIMING ISSUE. CURRENT RUN IS ABOUT 6 TO 12 HOURS SLOWER THAN THE PREVIOUS... SO WILL KEEP CHANCES AREA WIDE THROUGH THURSDAY...AND A CHANCE IN THE EAST THURSDAY NIGHT. THIS SYSTEM IS EXPECTED TO BRING BELOW NORMAL TEMPERATURES OF AT LEAST 10 TO 15 DEGREES BY LATE NEXT WEEK. && .AVIATION... COLD FRONT HAS MOVED SE OF AN IDABEL OK TO MOUNT PLEASANT TO TYLER TX LINE...PASSING THROUGH KTYR AND ALMOST THROUGH KGGG/KTXK AS OF 1930Z. SCATTERED SHOWER ACTIVITY DEVELOPING IN ITS ADVANCE WITH COVERAGE VERY ISOLATED ATTM. SCATTERED TS ACTIVITY STILL ANTICIPATED INVOF THE COLD FRONT AS IT MARCHES EAST. TSRA POSSIBLE BY 21Z AT KSHV...WITH KELD/KMLU/KLFK BEING IMPACTED AOA 28/00Z. MAINLY MVFR CEILINGS THIS AFTERNOON WITH SW WINDS 10-15 KTS. EXPECT WNW WINDS WITH FROPA AT KSHV AOA 27/23Z AND KLFK/KELD/KMLU BY 28/06Z. VFR FLIGHT CONDITIONS EXPECTED OVERNIGHT WITH A RETURN TO MVFR...POSSIBLY IFR CONDITIONS BY 29/12Z...ESPECIALLY AT KLFK. SHOULD SEE IMPROVEMENT TO VFR BY MID MORNING AND DECREASING CLOUDS. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 58 80 57 82 60 / 30 10 0 10 10 MLU 60 77 56 82 58 / 40 30 0 10 10 DEQ 48 77 50 81 55 / 20 0 0 10 10 TXK 52 78 56 81 60 / 20 0 0 10 10 ELD 53 76 52 82 57 / 40 10 0 10 10 TYR 56 81 60 80 60 / 20 10 10 0 0 GGG 56 81 58 80 59 / 30 10 10 0 0 LFK 63 82 60 81 60 / 40 20 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/20
Hazardous weather outlook, Apr 27, 11:58 AM CDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1158 AM CDT SAT APR 27 2013 ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124-125-281100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN- RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR- 1158 AM CDT SAT APR 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION. A WEAK UPPER LEVEL DISTURBANCE COMBINED WITH A COLD FRONT WILL HELP CREATE THE CONVECTION. A STRONG INVERSION WILL LIKELY KEEP THUNDERSTORM ACTIVITY FROM BEING TOO STRONG...SO AT THIS TIME IT APPEARS THAT SEVERE WEATHER ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS WILL BE LIMITED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THUNDERSTORMS WILL RETURN TO THE REGION LATE WEDNESDAY INTO THURSDAY ALONG AND AHEAD OF ANOTHER STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS AFTERNOON INTO TONIGHT ACROSS THE REGION. ARZ071>073-LAZ001>006-010>014-017>022-TXZ126-136>138-149>153- 165>167-281100- LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE- LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1158 AM CDT SAT APR 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE AS A WEAK UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT AS IT MOVES ACROSS THE REGION. THERE IS A SLIGHT CHANCE THAT SOME OF STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE LIKELY TIME FOR THE SEVERE WEATHER WOULD BE LATE THIS AFTERNOON INTO THE EARLY EVENING ALONG THE ADVANCING COLD FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THUNDERSTORMS WILL RETURN TO THE REGION LATE WEDNESDAY INTO THURSDAY ALONG AND AHEAD OF ANOTHER STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING ACROSS DEEP EAST TEXAS INTO NORTHWEST AND NORTH CENTRAL LOUISIANA AS WELL AS SOUTH CENTRAL ARKANSAS.
In the hours before
Special weather statement, Apr 27, 7:34 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
734 PM CDT SAT APR 27 2013
ARZ073-LAZ004-006-280115-
CLAIBORNE-UNION-
734 PM CDT SAT APR 27 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTH CENTRAL ARKANSAS...
UNION...
IN NORTH CENTRAL LOUISIANA...
UNION...
IN NORTHWEST LOUISIANA...
CLAIBORNE...
INCLUDING THE FOLLOWING LOCATIONS...
JUNCTION CITY AND HOMER...
AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR HOMER...MOVING NORTHEAST AT 50
MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
20Local storm report, Apr 27, 7:36 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
736 PM CDT SAT APR 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL HAUGHTON 32.53N 93.51W
04/27/2013 E0.70 INCH BOSSIER LA PUBLIC
&&
EVENT NUMBER SHV1300117
25Special weather statement, Apr 27, 7:45 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
745 PM CDT SAT APR 27 2013
LAZ010-011-280130-
DE SOTO-RED RIVER-
745 PM CDT SAT APR 27 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 830 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
RED RIVER AND DE SOTO...
INCLUDING THE FOLLOWING LOCATIONS...
CARMEL...GLOSTER...GRAND BAYOU...GRAND CANE...KEAT CHIE...
KICKAPOO...KINGSTON AND REEDS STORE...
AT 743 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES SOUTH OF STONEWALL...OR 11
MILES NORTHWEST OF MANSFIELD...MOVING EAST AT 25 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
24Special weather statement, Apr 27, 7:58 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
758 PM CDT SAT APR 27 2013
LAZ003>005-012-013-280200-
BIENVILLE-CLAIBORNE-JACKSON-LINCOLN-WEBSTER-
758 PM CDT SAT APR 27 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 900 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
LINCOLN AND JACKSON...
IN NORTHWEST LOUISIANA...
CLAIBORNE...BIENVILLE AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
ARCADIA...DUBBERLY...GIBSLAND...GRAMBLING...HEFLIN AND SIBLEY...
AT 754 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR HEFLIN...OR 10 MILES SOUTH OF
MINDEN...MOVING EAST AT 25 MPH.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM. ALSO...VERY HEAVY RAINFALL CAN BE EXPECTED.
20Special weather statement, Apr 27, 8:09 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
809 PM CDT SAT APR 27 2013
LAZ004>006-012-280215-
BIENVILLE-CLAIBORNE-LINCOLN-UNION-
809 PM CDT SAT APR 27 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 915 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
UNION AND LINCOLN...
IN NORTHWEST LOUISIANA...
CLAIBORNE AND BIENVILLE...
INCLUDING THE FOLLOWING LOCATIONS...
ARCADIA AND FARMERVILLE...
AT 806 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF GIBSLAND...OR 13
MILES SOUTH OF HOMER...MOVING EAST AT 35 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
20Local storm report, Apr 27, 8:26 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
826 PM CDT SAT APR 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 1 E EL DORADO 33.22N 92.65W
04/27/2013 E0.75 INCH UNION AR FIRE DEPT/RESCUE
&&
EVENT NUMBER SHV1300118
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:07 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Lincoln and 2 more | 53 min |
| Apr 27, 7:53 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Union | 67 min |
| Apr 27, 8:29 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln, Webster | 46 min |
| Apr 27, 9:09 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln | 66 min |
Nearby
Tornado Warnings in Louisiana, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.